# SDR 2003UALA00772

- Difficulty date: October 10, 2003
- Submitted: October 28, 2003
- Operation: Air carrier
- Aircraft: N566UA
- Make and model: Boeing 757222
- Aircraft serial: 26670
- Aircraft time: 37,314 hours, 13,663 cycles
- Engine: Pwa PW2037
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Valve
- Condition: Defective
- Location: Cross Feed
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

FUEL IMBALANCE BETWEEN LT AND RT TANKS. THE CAUSE OF THE FUEL IMBALANCE CONDITION WAS DUE TO A DEFECTIVE CROSS-FEED VALVE BODY ASSY. SHOP FINDINGS REVEALED THAT THE SPLINE AND SEAL ON THE VALVE DISK WERE WORN OUT. THIS WAS THE FIRST TIME THE VALVE WAS REMOVED SINCE THE DELIVERY OF A/C IN AUG OF 1992. THIS PARTICULAR FAILURE MODE WILL SET UP A CONDITION WHERE BOTH THE LEFT AND RIGHT MAIN TANK PUMPS ARE FEEDING BOTH LEFT AND RIGHT ENGINES. THE STRONGER MAIN TANK PUMPS FROM EITHER THE LEFT OR RIGHT WILL OVERRIDE THE WEAKER SIDE THEREFORE ALLOWING A FUEL IMBALANCE TO OCCUR DURING THE FLIGHT.  IN THIS CASE, THE STRONGER PUMPS WERE FROM THE LEFT AS EVIDENCED BY THE FUEL QUANTITY INDICATION.
